Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at May 4, 2012, 6:21 PM CDT for Cuming County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 6:21 PM CDT (23:21 UTC)
- Expired
- May 4, 2012, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
County Cuming County, NE
The radar
The Omaha radar (KOAX), 63 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2705 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WWUS83 KOAX 042322 SPSOAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 621 PM CDT FRI MAY 4 2012 NEZ033-034-044-042345- DODGE NE-BURT NE-CUMING NE- 621 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DODGE...WEST CENTRAL BURT AND CUMING COUNTIES UNTIL 645 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST POINT...OR 36 MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST POINT AND UEHLING. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 BETWEEN MILE MARKERS 113 AND 124. HIGHWAY 77 BETWEEN MILE MARKERS 135 AND 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SATURDAY MORNING FOR WEST CENTRAL IOWA AND NORTHEASTERN NEBRASKA. LAT...LON 4198 9651 4171 9645 4172 9682 4189 9686 TIME...MOT...LOC 2316Z 260DEG 12KT 4181 9677 $$ MILLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at May 4, 3:26 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 4, 3:26 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 326 PM CDT FRI MAY 4 2012 .DISCUSSION... FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH SUNDAY. FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE. ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE. MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH DWPTS STILL IN PLACE. FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER... POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE WATER WAS EVEN HIGHER THAN TODAY. ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING. AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7 ALONG WITH COOLER TEMPS N/W. CHERMOK && .AVIATION... 18Z TAFS FOR KOFK...KLNK AND KOMA. STILL SOME PATCHY MVFR CIGS AND VSBYS EARLY THIS AFTERNOON THEN EXPECT SCT-BKN VFR CONDITIONS LATE THIS AFTERNOON. WILL CONTINUE TO MONITOR TSRA DEVELOPMENT WITH CLUSTER OF STORMS THIS AFTERNOON IN SOUTH DAKOTA THAT WILL CLIP NORTHEAST NEBRASKA. DID INCLUDE MENTION TSRA POTENTIAL AT KOFK AFT 00Z. MORE UNCERTAINTY OVERNIGHT FOR KOMA AND KLNK...HOWEVER DID INCLUDE PRECIP MENTION AT KOMA. DUE TO VERY MOIST AIRMASS AND DECREASING WINDS...HAVE DETERIORATING CIGS AND VSBYS WITH FOG AND STRATUS AFTER 06Z TO MVFR...THEN IFR/LIFR WITH IMPROVING CONDITIONS AFTER 15Z. ZAPOTOCNY && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 4, 5:37 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 PM CDT FRI MAY 4 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 537 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE THE PRIMARY HAZARDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY NIGHT. KERN
In the hours before
Local storm report, May 4, 3:31 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
331 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 8 NE VERDIGRE 42.68N 97.92W
05/04/2012 E1.00 INCH KNOX NE PUBLIC
&&
DFOBERTSpecial weather statement, May 4, 3:35 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
335 PM CDT FRI MAY 4 2012
NEZ011-042100-
KNOX NE-
335 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
400 PM CDT...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BRISTOW...OR 13
MILES SOUTHEAST OF SPENCER...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NIOBRARA AND VERDEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4288 9825 4284 9819 4284 9814 4276 9803
4277 9795 4264 9790 4261 9830 4288 9831
TIME...MOT...LOC 2030Z 249DEG 28KT 4270 9859
MILLERSpecial weather statement, May 4, 4:20 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
420 PM CDT FRI MAY 4 2012
NEZ011-042200-
KNOX NE-
420 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
500 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MONOWI...OR 18 MILES SOUTHEAST
OF SPENCER...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NIOBRARA AND VERDEL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4288 9825 4284 9819 4284 9814 4277 9805
4275 9800 4269 9797 4268 9799 4265 9830
4288 9831 4288 9830
TIME...MOT...LOC 2117Z 254DEG 13KT 4274 9838
MILLERSpecial weather statement, May 4, 5:39 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 539 PM CDT FRI MAY 4 2012 NEZ042-042315- PLATTE NE- 539 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PLATTE COUNTY UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING THUNDERSTORMS NEAR PLATTE CENTER...OR 13 MILES NORTHWEST OF COLUMBUS...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBUS...PLATTE CENTER...MONROE...LINDSAY...CRESTON...HUMPHREY... TARNOV AND CORNLEA. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 118 AND 133. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR EASTERN NEBRASKA. LAT...LON 4174 9726 4142 9725 4144 9762 4172 9774 TIME...MOT...LOC 2238Z 254DEG 14KT 4156 9754 MILLER
Local storm report, May 4, 6:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
620 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL PRIMROSE 41.62N 98.24W
05/04/2012 E1.75 INCH BOONE NE TRAINED SPOTTER
0612 PM HAIL 2 SW TARNOV 41.59N 97.53W
05/04/2012 E1.75 INCH PLATTE NE TRAINED SPOTTER
&&
DFOBERTSpecial weather statement, May 4, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 621 PM CDT FRI MAY 4 2012 NEZ033-034-044-042345- DODGE NE-BURT NE-CUMING NE- 621 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DODGE...WEST CENTRAL BURT AND CUMING COUNTIES UNTIL 645 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST POINT...OR 36 MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST POINT AND UEHLING. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 BETWEEN MILE MARKERS 113 AND 124. HIGHWAY 77 BETWEEN MILE MARKERS 135 AND 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SATURDAY MORNING FOR WEST CENTRAL IOWA AND NORTHEASTERN NEBRASKA. LAT...LON 4198 9651 4171 9645 4172 9682 4189 9686 TIME...MOT...LOC 2316Z 260DEG 12KT 4181 9677 MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:05 PM CDT | Special Weather Statement | OAX | Thurston | 25 min |
| May 3, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 35 min |
| May 3, 7:54 PM CDT | Areal Flood Advisory | OAX | Cuming, Thurston | 2 hr |
| May 3, 8:01 PM CDT | Areal Flood Advisory | OAX | Platte | 119 min |
| May 3, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 35 min |
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 28 min |
| May 3, 11:06 PM CDT | Special Weather Statement | OAX | Richardson | 39 min |
| May 3, 11:15 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 45 min |
| May 4, 1:49 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 26 min |
| May 4, 2:12 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 42 min |
| May 4, 2:50 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 24 min |
| May 4, 3:35 PM CDT | Special Weather Statement | OAX | Knox | 25 min |
| May 4, 4:20 PM CDT | Special Weather Statement | OAX | Knox | 40 min |
| May 4, 5:39 PM CDT | Special Weather Statement | OAX | Platte | 36 min |
| May 4, 5:53 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 52 min |
| May 4, 6:02 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 43 min |
| May 4, 6:11 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 34 min |
| May 4, 6:32 PM CDT | Special Weather Statement | OAX | Dodge | 28 min |
| May 4, 6:36 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 39 min |
| May 4, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 36 min |
| May 4, 6:52 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 38 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.